MAUDE Adverse Event Report: DEPUY MITEK HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate the complaint device was received and evaluated.Visual observation confirms that the second thread on the anchor is stripped.There is no other damage to the anchor and the suture bridge is intact.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.A batch review was conducted and the results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot released to distribution.It was reported that the insertion was not off axis, correct instrumentation was used for prepping bone hole and the patient had a normal bone quality.The lot review indicates there were no issues with material or assembly.Although the complaint can be confirmed, a root cause for the user to have experienced this issue cannot be determined.Based on the overall complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the anchor was broken at the beginning of the insertion.It was reported that the surgeon was not off axis and there were two tails of suture used.According to the reporter, the anchor broke at "the suture bridge near to the end of the thread", the bone quality was normal, and the bone hole was prepped with the awl.There was a five minute delay in the surgical procedure.It was not reported if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7704523
Report Number1221934-2018-51677
Device Sequence Number11423879
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2016
Device Catalogue Number222232
Device Lot Number3701260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2014
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1